# SDR 2021FA0000256

- Difficulty date: September 8, 2021
- Submitted: September 8, 2021
- Operation: General aviation
- Aircraft: N9930E
- Make and model: Cessna 182R
- Aircraft serial: 18268743
- Aircraft time: 5,510 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Arced
- Location: Cockpit
- Part time: 5,510 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

DURING INITIAL TAKEOFF ROLL AFTER APPLICATION OF FULL POWER. PILOT NOTICED SPARKS COMING FROM BELOW PILOT'S INSTRUMENT PANEL. POWER WAS REDUCED TO IDLE AND TAKEOFF ROLL WAS ABORTED. SPARKS STOPPED ONCE POWER WAS PULLED TO IDLE. AFTER TAXI TO RAMP AND ENGINE SHUTDOWN A QUICK INSPECTION WAS MADE FOR ANYTHING CONTACTING THE BUSS BAR BENEATH THE INSTRUMENT PANEL. MASTER SWITCH WAS CYCLED BACK ON AND SPARKS CAME FROM BEHIND INSTRUMENT PANEL AND ALTERNATOR 55 AMP CIRCUIT BREAKER TRIPPED. UPON CLOSER INSPECTION THE 8 GAUGE POWER WIRE FROM ALTERNATOR TO 55 AMP CIRCUIT BREAKER HAD CHAFFED UP AGAINST THE OUT LINE FOR THE PRIMER PUMP. WIRE NUMBER PB34 HAD CHAFFED APPROXIMATELY 1/2 THE DIAMETER OF THE WIRE AND THE PRIMER LINE PN: 0700099-2 HAD ERODED ABOUT 90% DIAMETER DUE TO THE ARCING FROM BARE WIRE CONTACTING STEEL FUEL LINE. CORRECTION PLAN IS TO REPLACE POWER WIRE AND PRIMER LINE AND REROUTE THE POWER WIRE TO MAINTAIN PROPER CLEARANCE TO AVOID CHAFFING IN THE FUTURE.
